Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 5, NWS Green Bay, WI

April 23, 2018Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 23, 2018, 4:39 AM CDT for Wood County, Wisconsin. It took effect at Apr 23, 2018, 6:28 AM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2018, 4:39 AM CDT (09:39 UTC)
In effect from
Apr 23, 2018, 6:28 AM CDT
Expired
Apr 24, 2018, 10:56 AM CDT
In force
28 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3). The gauge peaked at 13.55 ft at Apr 23, 2018, 2:00 PM CDT.

actionminormoderate101504/2304/2404/25
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

948 
WGUS43 KGRB 230939
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
439 AM CDT Mon Apr 23 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-240039-
/O.NEW.KGRB.FL.W.0005.180423T1128Z-180425T0500Z/
/BBCW3.1.SM.180423T1128Z.180424T0600Z.180424T1100Z.NO/
439 AM CDT Mon Apr 23 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* At  3:15 AM Monday the stage was 11.4 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by this morning and continue to 
  rise to near 13.0 feet by after midnight tomorrow. The river will 
  fall below flood stage by tomorrow morning.
* Impacts at 12.0 feet. Flooding is confined mainly to 
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
3 follow-up statements
509 
WGUS83 KGRB 231534
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1034 AM CDT Mon Apr 23 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Yellow River at Babcock affecting Wood County
  
  Oconto River above Oconto affecting Oconto County
  

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC141-240634-
/O.EXT.KGRB.FL.W.0005.000000T0000Z-180425T0100Z/
/BBCW3.1.SM.180423T1103Z.180424T0000Z.180424T0700Z.NO/
1034 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  9:15 AM Monday the stage was 12.9 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.5 feet by this
  evening. The river will fall below flood stage after midnight 
  tomorrow.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC083-240634-
/O.EXT.KGRB.FL.W.0004.000000T0000Z-180429T0000Z/
/OCTW3.1.SM.000000T0000Z.180425T0000Z.180428T0600Z.UU/
1034 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Oconto River above Oconto.
* At  9:15 AM Monday the stage was 9.2 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Impacts at 10.0 feet. Up to a foot of water surrounds structures in
  a campground in the city of Oconto.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$

WIC087-115-135-240634-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.1.SM.180424T0900Z.180429T1800Z.000000T0000Z.NR/
1034 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:54 AM Monday the stage was 11.4 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 13.4 feet by Sunday early afternoon. Additional rises 
  are possible thereafter.
* Impacts at 13.0 feet. Floodwaters begin to surround homes and cover
  streets near the river in the Shiocton area.  This mainly includes 
  homes along Island and Mill streets.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
383 
WGUS83 KGRB 240148
FLSGRB

Flood Statement
National Weather Service Green Bay WI
848 PM CDT Mon Apr 23 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Yellow River at Babcock affecting Wood County
  
  Oconto River above Oconto affecting Oconto County
  
  Little Wolf River at Royalton affecting Waupaca County
  

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC141-241648-
/O.EXT.KGRB.FL.W.0005.000000T0000Z-180425T0032Z/
/BBCW3.1.SM.180423T1103Z.180423T1945Z.180424T0632Z.NO/
848 PM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  7:15 PM Monday the stage was 13.0 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC083-241647-
/O.EXT.KGRB.FL.W.0004.000000T0000Z-180427T1200Z/
/OCTW3.1.SM.180423T2245Z.180425T0000Z.180426T1800Z.UU/
848 PM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Oconto River above Oconto.
* At  7:15 PM Monday the stage was 9.1 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Impacts at 9.0 feet. Floodwaters begin to spread into a public 
  campground in the city of Oconto.  Water approaches the backyards 
  of several homes along the river in Oconto...and there is 
  widespread lowland flooding.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$

WIC087-115-135-241647-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.1.SM.180424T1200Z.180430T0000Z.000000T0000Z.NR/
848 PM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:54 AM Monday the stage was 11.4 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 13.4 feet by Sunday evening. Additional rises are 
  possible thereafter.
* Impacts at 13.0 feet. Floodwaters begin to surround homes and cover
  streets near the river in the Shiocton area.  This mainly includes 
  homes along Island and Mill streets.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$

WIC135-241647-
/O.EXT.KGRB.FL.W.0006.180425T0300Z-180428T2100Z/
/ROYW3.1.ER.180425T0300Z.180426T0600Z.180428T0300Z.NO/
848 PM CDT Mon Apr 23 2018

The Flood Warning continues for
  The Little Wolf River at Royalton.
* At  8:00 PM Monday the stage was 3.6 feet. 
* Flood stage is 5.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 5.7 feet by early Thursday morning. The 
  river will fall below flood stage by Friday before midnight.
* Impacts at 6.0 feet. Water may be surrounding some homes and 
  structures in low lying areas downstream between Royalton and west 
  of New London.  .  

&&

LAT...LON 4442 8878 4437 8883 4442 8896 4459 8902
      4459 8889 4444 8883             

$$
961 
WGUS83 KGRB 241556
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1056 AM CDT Tue Apr 24 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Yellow River at Babcock affecting Wood County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

&&

WIC141-241626-
/O.CAN.KGRB.FL.W.0005.000000T0000Z-180425T0032Z/
/BBCW3.1.SM.180423T1103Z.180423T1945Z.180424T0905Z.NO/
1056 AM CDT Tue Apr 24 2018

The Flood Warning is cancelled for
  The Yellow River at Babcock.
* At 9:15 AM Tuesday the stage was 11.6 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river will continue to slowly fall to 9.5 feet 
  Wednesday afternoon.
* Impacts at 12.0 feet. Flooding is confined mainly to 
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 23, 3:43 AM CDT, 56 minutes earlier.

Area forecast discussion, Apr 23, 3:43 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
343 AM CDT Mon Apr 23 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 343 AM CDT Mon Apr 23 2018

Overall quiet weather expected for the start of the new work
week.

A west to east surface high pressure ridge anchored over the
Great Lakes region today into Tuesday will continue to bring near
normal temperatures, dry weather and sunshine over most areas
today. The air mass has been so dry that overnight fog has not
developed despite the snow melt. However some patchy fog was
showing up over minnesota early this morning.

Some high level clouds may brush parts of east central Wisconsin
later today into tonight as a slow moving storm system drifts
over the ohio valley/Tennessee region.  Meanwhile mid to high
level clouds with a northern stream frontal system over Northern
Plains may work into northwest Wisconsin tonight.

More clouds are expected Tuesday as the upper ridge flattens and
the Northern Plains frontal system sags into the state. There is a
chance for light showers in the afternoon as the front slides
southeastward over the state.

Temperatures cool a little behind the front, but a warm tuesday
morning start will allow temperatures to reach normal levels over
east central Wisconsin.

.LONG TERM...Tuesday Night Through Sunday
Issued at 343 AM CDT Mon Apr 23 2018

Two weak systems to deal with during the period. The first system
will be exiting the area Tuesday evening, thus a small chance of
rain showers was warranted across northeast Wisconsin. The second
system arrives Thursday afternoon and lingers into Thursday night.
This system should bring mainly rain to the area. If precipitation
lingers longer into the night, it could end up as a little snow
across the far north. Otherwise, Wednesday may end up being another
very dry day with humidity readings below 30 percent across the
north.

Temperatures throughout the period should be at or slightly below
normal. There are some indications that the warmest day of the
year may be possible early next week. Stay tuned!.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1120 PM CDT Sun Apr 22 2018

VFR conditions with light winds will prevail through the TAF
period. The very dry airmass in place continues to prevent fog
development during the overnight hours. Some mid and high clouds
may spread in from the southwest Monday evening and overnight as a
low pressure system passes well to the south.
&&

.HYDROLOGY...
Issued at 343 AM CDT Mon Apr 23 2018

Rivers levels continue to rise with the runoff from
the snow melt. There are a few chances of rain this week, Tuesday
afternoon and then again toward Thursday afternoon and Thursday
night. Both systems are not expected to generated much rainfall,
so run off will be mainly due to the snow melt this week. The
upcoming weekend looks dry as well.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......Eckberg
AVIATION.......Kurimski
HYDROLOGY......TDH
Hazardous weather outlook, Apr 23, 3:48 AM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
348 AM CDT Mon Apr 23 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
348 AM CDT Mon Apr 23 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rivers and streams across the area will continue to rise this
week, as warmer temperatures cause steady melting of the lingering
snowpack. Minor flooding is already occurring on portions of the
Oconto River near Oconto and in the Wolf River basin. Anyone with
river interests should pay close attention to river levels and the
latest hydrologic forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-241100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
348 AM CDT Mon Apr 23 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

TDH/Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:31 AM CDTRiver Flood WarningGRBWaupaca3 days

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.